Question: Will people be able to notice that I am on medication for bipolar disorder?
Answer: There's no single answer to this question. There's no one stigma that people who take medication will actually display when they are going about their daily lives. It depends on whether the medications are causing side effects. If somebody starts taking a new medication and they are putting on a significant amount of weight, that's obviously something that people around the person with bipolar disorder may notice. Or if the person is feeling sedated, and they have trouble staying fully awake and they are falling asleep in ordinary circumstances where they wouldn't normally fall asleep, that's something that could be noticed. But there is no single answer, and if the person is lucky enough not to have any side effects, then nobody will know that somebody is taking medications for bipolar disorder.
The flip side to the coin is if you're somebody who is experience significant side effects, whether it is weight gain or sedation or some of the other side effects, the thing to do is to talk to your treater, to your psychiatrist, because these days, there are many different medications that may actually be helpful without causing the same side effects. So you shouldn't assume that these side effects are part and parcel of medication treatment in bipolar disorder.